Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2016, 4:13 PM EDT for Banks County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 4, 2016, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Banks County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WWUS82 KFFC 042013
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SAT JUN 4 2016
GAZ023>025-042100-
BANKS GA-JACKSON GA-HALL GA-
413 PM EDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHERN JACKSON AND
NORTHEASTERN HALL COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GAINESVILLE TO MAYSVILLE...AND MOVING NORTH AT 25
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...HOMER...LULA...MAYSVILLE...GILLSVILLE AND RAOUL.
LAT...LON 3448 8365 3443 8361 3444 8361 3446 8358
3440 8339 3422 8355 3430 8378 3450 8375
3451 8373
TIME...MOT...LOC 2012Z 193DEG 20KT 3433 8375 3427 8355
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 4, 3:55 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 355 PM EDT SAT JUN 4 2016 .SHORT TERM /Tonight through Sunday Night/... Current mosaic radar loop shows showers and thunderstorm developing across the entire southeastern U.S. Currently the majority of the storms are across north GA...but with the increased moist southwesterly flow...that will change over the next 24 to 36 hours. The main upper ridge over the region is shifting east as northern branch upper low continues to move east across the great lake states. The deepening upper low and associated trough will continue to merge with the southern branch upper level low over southern TX tonight/Sunday morning. This will help to increase moisture/energy and instability across the region Sunday. Southwest flow ahead of the main front should help support a line of showers/storms Sunday afternoon. The front should make it into northwest GA by Sunday evening with drier/cooler air moving into the area Monday. 01 .LONG TERM /Monday through Saturday/... Primary concerns in the long term period are on lingering chance for convection Monday and Tuesday as front slows and becomes stationary over the state as and on impact, if any, from soon to be Tropical Storm Colin over the eastern Gulf of Mexico. Medium range models agree on slowing front associated with short wave moving through Sunday and Monday. This could be partly as a result of model forecasts of what is to become TS Colin in the northeast GOM. Model PoP forecasts pretty reasonable, particularly blend of latest guidance and previous forecast, which keeps fairly high PoP, 30-60pct, over the SE 2/3rds of CWA Monday and Monday night. Strong or even isolated severe convection cant be ruled out but parameters not as favorable Monday as they are Sunday. Other concern is upcoming TS Colin. Not a named storm yet so no official track forecasts. Based on consensus of model forecasts... if there was to be a center...it would affect northern and central FL with heavy rain. Center forecast to become asymmetrical as storm becomes stretched east to west by front to its north. Not a true tropical cyclone by any means. Regardless, too soon to predict an exact track or impact, but at this time, no direct impacts from Colin are expected over north and central Georgia. Once these features move out Tuesday night, rest of week will be very dry with abundant sunshine. Wednesday and Thursday will actually see seasonable to slightly below normal temps before heat gets turned back on. 90s are expected for max temps Friday and the following weekend. SNELSON PREV LONG TERM DISCUSSION... /Issued 338 AM EDT SAT JUN 4 2016/ Models in good agreement through the long term. The cold front will move across north Georgia Sunday night and stall across central Georgia Monday as a tropical low develops over the eastern Gulf and moves across north Florida. Showers and thunderstorms will end across north Georgia by Monday but will continue across central Georgia through Monday and Monday night. As the tropical low moves into the Atlantic Tuesday...dry air will spread across the CWA ending the precip across central GA. The H5 trough will shift off the east coast as a ridge builds over the central U.S. This will keep a northwest flow over the CWA. Temperatures will begin near normal early in the long term...but will moderate into the 90s across most of the CWA by the end of next week. 17 && .AVIATION... 18Z Update... Mostly VFR conditions will prevail but will see some MVFR conditions in and around SHRA/TSRA today and Sunday. Increased moisture and instability today and Sunday will bring increased chances of precipitation. Have included a Tempo group in for this afternoon as SHRA/TSRA is developing across the CWA. Will see more Precip Sunday afternoon as well. Winds will stay out of the SW at 10 kt or less. will see some VRB10G20kt winds in and around Thunderstorms. VSBYs should also stay VFR with some MVFR readings in and around Thunderstorms. //ATL Confidence...18Z Update... Confidence Medium to High on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 68 85 / 40 60 50 40 Atlanta 71 82 70 85 / 50 60 50 30 Blairsville 66 76 62 82 / 60 70 50 10 Cartersville 69 81 66 85 / 60 70 40 20 Columbus 72 83 70 85 / 50 60 50 50 Gainesville 69 79 67 84 / 50 60 50 30 Macon 71 86 70 85 / 40 60 50 60 Rome 69 82 65 86 / 60 60 30 20 Peachtree City 70 82 67 84 / 50 60 50 40 Vidalia 73 89 72 84 / 50 50 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....SNELSON AVIATION...01
Hazardous weather outlook, Jun 4, 12:00 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUN 4 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. SOME STORMS COULD BE STRONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS WILL VARY DEPENDING ON WHERE STORMS DEVELOP. SOME LOCATIONS COULD SEE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME. MINOR FLOODING OF LOWLANDS AND POOR DRAINAGE AREAS IS POSSIBLE. EXPECT A DECREASE IN COVERAGE OF STORMS AFTER 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE STORMS ARE POSSIBLE SUNDAY...MAINLY SUNDAY AFTERNOON AND INTO THE EVENING HOURS AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN HAZARD WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AND INTO MONDAY...A FEW COULD BE STRONG...MAINLY ACROSS CENTRAL GEORGIA. TROPICAL MOISTURE WILL MOVE INTO CENTRAL GEORGIA MONDAY AND MONDAY NIGHT BRINGING AN ADDITIONAL RISK OF HEAVY RAIN. DRIER AIR WILL MOVE INTO THE REGION LATE TUESDAY ENDING THE RAIN. DRY CONDITIONS WILL PREVAIL FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 4, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SAT JUN 4 2016
GAZ023>025-042015-
BANKS GA-JACKSON GA-HALL GA-
351 PM EDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHWESTERN JACKSON AND
SOUTHEASTERN HALL COUNTIES UNTIL 415 PM EDT...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS OVER TALMO...OR 8 MILES
NORTHWEST OF JEFFERSON...MOVING NORTHEAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSON...COMMERCE...HOMER...BALDWIN...LULA...MAYSVILLE...ALTO...
PENDERGRASS...GILLSVILLE...TALMO...RAOUL...PINEFIELD CROSSROADS AND
HOLLINGSWORTH.
LAT...LON 3448 8347 3446 8340 3442 8338 3434 8339
3409 8365 3418 8379 3446 8364 3443 8361
3445 8360 3445 8359 3449 8355 3449 8354
TIME...MOT...LOC 1951Z 212DEG 35KT 3419 8368Special weather statement, Jun 4, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SAT JUN 4 2016
GAZ023>025-042100-
BANKS GA-JACKSON GA-HALL GA-
413 PM EDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHERN JACKSON AND
NORTHEASTERN HALL COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GAINESVILLE TO MAYSVILLE...AND MOVING NORTH AT 25
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...HOMER...LULA...MAYSVILLE...GILLSVILLE AND RAOUL.
LAT...LON 3448 8365 3443 8361 3444 8361 3446 8358
3440 8339 3422 8355 3430 8378 3450 8375
3451 8373
TIME...MOT...LOC 2012Z 193DEG 20KT 3433 8375 3427 8355The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:00 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Jun 4, 3:51 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Jun 4, 7:39 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jun 4, 7:40 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jun 4, 7:43 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.